U.S. doctors online nowAsk doctors free
A member asked:

What causes severe leg cramps in a dialysis patient. especially at night or during dialysis. ?

2 doctor answers4 doctors weighed in
Dr. Michael Sparacino
Family Medicine 38 years experience
Electrolytes: Most likely rapid changes in electrolyte concentration.
Dr. Jerry Light
Peripheral Vascular Sugery 37 years experience
Fluid shifts: Most attribute leg muscle cramps during or after dialysis to the shifting of fluid out of the muscle cells as excess fluid is removed during dialysis and the body re-equillabrates.
Last updated Jan 30, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.